Key result
A 45-year-old woman developed Takotsubo cardiomyopathy with cardiogenic shock and a reduced ejection fraction of 30% following intra-arterial polychemotherapy for anal cancer.
Case Report (n=1)
This case report and literature review highlights the risk of Takotsubo cardiomyopathy following intra-arterial chemotherapy and identifies 5-fluorouracil as a common culprit.
May warrant vigilance for Takotsubo cardiomyopathy with 5-fluorouracil chemotherapy; leaves open whether intra-arterial delivery adds unique risk.
BACKGROUND: Several chemotherapy molecules, monoclonal antibodies and tyrosine kinase inhibitors, have been linked to Takotsubo cardiomyopathy (TC). CASE PRESENTATION: In this article, we describe the case of a 45-year-old woman who developed TC after receiving an intra-arterial and intra-venous polychemotherapy for locally advanced epidermoid carcinoma of the anal canal. This is the first described case of TC associated with intra-arterial chemotherapy. CONCLUSIONS: A review of the literature points to 5-fluorouracil as the most common molecule associated with TC and highlights the potential risk associated with rechallenging patient with the same drug.
No takes yet. Share an insight, caveat, or question.
Coen et al. (2017) conducted a case report in Locally advanced epidermoid carcinoma of the anal canal (n=1). Intra-arterial polychemotherapy (cisplatin, 5-fluorouracil, methotrexate, mitomycin) and intravenous bleomycin was evaluated on Development of Takotsubo cardiomyopathy. A 45-year-old woman developed Takotsubo cardiomyopathy with cardiogenic shock and a reduced ejection fraction of 30% following intra-arterial polychemotherapy for anal cancer.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: